Why Do I Provoke A Negative Attitude In Others?Thu, Jul 31st 2003
I'm in my 30s. I am said to be an intelligent and attractive woman. I am an only child, was very attached to my mother, who died when I was 22. I didn't have a good relationship with my father, who was a tyrant. He also died a few years ago. I never had too many friends but now I don't have any and am getting divorced. I feel totally betrayed by life and abandoned. I was separated in February 2002. My husband, we were together since 1991, left me for an ugly, fat woman who dates exclusively married man, she was living with someone's else's husband for 3 years when she began messing with my husband. Although I was intending to leave my husband few years ago, as he was lying to me and we became distant, I did not as he was at the lowest point in his life. I decided to stay. He used to be crazy about me and was always afraid that I would leave him. I was crying constantly and was very sad when he left, but I believed he would come back. All this time I am alone, no one has approached me, asked me for a date. I don't go out and work mostly with women, and don't have too many chances to meet someone,yet it is inconceivable that I am still alone. What am I doing wrong and what should I do to get over the hurt and meet someone with integrity and intelligence. I must add that my ex is a compulsive liar and that he is sexually twisted. I caught the sites he was visiting, and he is interested in transsexuals and gays. I am very distrusting,afraid to be hurt as people have done it to me many times. In addition to this, I'm university educated, yet I have a problem holding a job. I seem to enter in conflicts with people very frequently and evoke negative reactions from them. I am picked-on all the time. Others seem to get away with the apparent scams and dishonest behavior, but I get brushed on. Please help me. What am I doing wrong, it looks like I should get instructions to live, behave, work and love. Why am I provoking such a negative attitude in everyone? It also seems that the weird, smelly people always sit next to me in the bus and I try to conceal my disgust but they notice and begin talking to me. I was always the top student in my class but I never expected not only that I would not have a successful career by this time, but also not even have a job. I assume that I may be unaware of what I do to others, at times I believe they are jealous of me and do it because of it. I would greatly appreciate your input on my problem. I understand it is almost impossible to an someone from a few lines, but I believe you could at least give me some advice and direction to go to to live like a normal person and enjoy my life which has so far been impossible.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.